News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Melasma and Spironolactone


 Hoople - Thu May 07, 2009 11:29 am

I suspect I have melasma as a result of taking spironolactone for a year and a half. I am currently weaning off spironolactone as the last time I suddenly came off it I fell into an immediate and profound depression. Also, lots of hair fell out (I am taking it for alopecia).
How slowly should I continue to wean off it? (I have just dropped straight from 200mg to 100mg)
Will the melasma be reversible?
I am yet to see the doctor and get a diagnosis. My symptoms are: My neck has turned an ashy grey. My face has an ashy tinge to it. My nose is brownish with lots of freckles. Underneath my eyes, on the bone ridge, is yellowy/brown.
Please help me
Thankyou.
Julie
 Dr.M.jagesh kamath - Fri Aug 21, 2009 11:35 am

User avatar Hello,Though there are isolated reports about spirinoloctone causing pigmetation,I would be more interested in your thyroid status.Best not to withdraw the drug even in phases with out you physicians consent.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here